Skip to Main Content

Representation Theory

Published by the American Mathematical Society, the Representation Theory (ERT) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-4165

The 2020 MCQ for Representation Theory is 0.7.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Inductive McKay condition for finite simple groups of type $\mathsf {C}$
HTML articles powered by AMS MathViewer

by Marc Cabanes and Britta Späth PDF
Represent. Theory 21 (2017), 61-81 Request permission


We verify the inductive McKay condition for simple groups of Lie type $\mathsf {C}$, namely finite projective symplectic groups. This contributes to the program of a complete proof of the McKay conjecture for all finite groups via the reduction theorem of Isaacs-Malle-Navarro and the classification of finite simple groups. In an important step we use a new counting argument to determine the stabilizers of irreducible characters of a finite symplectic group in its outer automorphism group. This is completed by analogous results on characters of normalizers of Sylow $d$-tori in those groups.
Similar Articles
  • Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20C15, 20C33, 20G40
  • Retrieve articles in all journals with MSC (2010): 20C15, 20C33, 20G40
Additional Information
  • Marc Cabanes
  • Affiliation: CNRS, IMJ-PRG, Boite 7012, 75205 Paris Cedex 13, France
  • MR Author ID: 211320
  • Email:
  • Britta Späth
  • Affiliation: Bergische Universität Wuppertal, Gaußstr. 20, 42119 Wuppertal, Germany
  • Email:
  • Received by editor(s): September 16, 2016
  • Received by editor(s) in revised form: March 29, 2017
  • Published electronically: June 14, 2017
  • © Copyright 2017 American Mathematical Society
  • Journal: Represent. Theory 21 (2017), 61-81
  • MSC (2010): Primary 20C15, 20C33; Secondary 20G40
  • DOI:
  • MathSciNet review: 3662374